It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High Cholesterol Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 09-11-2009, 06:49 AM   #1
Senior Veteran
(female)
 
Join Date: Feb 2009
Location: USA
Posts: 1,463
92261 HB User92261 HB User92261 HB User92261 HB User92261 HB User92261 HB User92261 HB User92261 HB User92261 HB User92261 HB User92261 HB User
slow niacin causing itchy rash?

jenj770: I picked up some SLO NIACIN, 500 mg, and took only 250 mg for the last 2 days. This morning I'm seeing 2 red spots on my waist area. I'm wondering if it's hives caused from this stuff. I'm looking at the ingredients: hypromellose, hydrogenated vegetable oil, silicon dioxide, magnesium stearate, glyceryl behenate and Red 40. I have had a headache for the last 2 days when I wake up but it subsides. Under the "Caution" it says it may cause temporary flushing, itching, tingling, feelings of warmth and headache, particularly when beginning. Skin rash, upset stomach and low blood pressure when standing are less common symptoms. I already have low blood pressure. I wonder if I'm allergic to this. I take a B-complex stress formula that has niacin in it and the dosage I take only gives me 50 mg. I'd welcome your comments since you sound like you know some facts on this. Thanks.

Last edited by mod-anon; 09-11-2009 at 09:33 AM. Reason: starting a new thread with this post.

 
Old 09-11-2009, 09:20 AM   #2
Senior Veteran
(male)
 
Join Date: Dec 2008
Location: United States
Posts: 1,440
tjlhb HB Usertjlhb HB Usertjlhb HB Usertjlhb HB Usertjlhb HB User
Re: scared of statins

Quote:
Originally Posted by 92261 View Post
jenj770: I picked up some SLO NIACIN, 500 mg, and took only 250 mg for the last 2 days. This morning I'm seeing 2 red spots on my waist area. I'm wondering if it's hives caused from this stuff. I'm looking at the ingredients: hypromellose, hydrogenated vegetable oil, silicon dioxide, magnesium stearate, glyceryl behenate and Red 40.
Odd that something that is supposed to improve blood cholesterol levels includes an ingredient that makes them worse.

 
Sponsors Lightbulb
   
Old 09-11-2009, 10:03 AM   #3
Inactive
(female)
 
Join Date: Aug 2007
Location: NYC
Posts: 1,434
jenj770 HB Userjenj770 HB Userjenj770 HB Userjenj770 HB Userjenj770 HB Userjenj770 HB Userjenj770 HB Userjenj770 HB Userjenj770 HB Userjenj770 HB Userjenj770 HB User
Re: slow niacin causing itchy rash?

Hi,

I'm certainly not an expert on Niacin but I have been taking Flush Niacin, not slo Niacin, for many years. My understanding is that the time released (is that what you're taking) is not as effective for raising HDL as just the straight Flush. Also, what I take has no added ingredients. Many of the additives in your niacin could, I believe, be causing the symptoms you are having, not the niacin itself. You could try switching to Flush Niacin. Twin Labs makes it in small milligram amounts. You would want to start even lower than 250 mg., though. If you get a 250 mg. tab (not slo niacin) I would then quarter it. Take 1/4 for a few days or to see if you flush. If you do, wait until the flush decreases (it would not be much at that level) then add another 1/4 and so on. These are the directions given to me by a nurse practitioner and I think they work well.

Wishing you all the best,

Jen

PS: the red dye alone in your product would be a red flag ... for me!

Last edited by jenj770; 09-11-2009 at 10:05 AM.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Itchy rash for 3 weeks lee380 Allergies 1 04-29-2011 06:02 PM
Niaspan vs normal slow release niacin MatrixX High Cholesterol 3 02-18-2011 03:22 PM
Itchy facial rash belliott Lupus 4 08-27-2010 03:01 AM
Skin Rash/ Yeast of Diflucan causing ? Lebnin Lyme Disease 7 04-18-2008 09:51 PM
Extremely itchy mystery rash blackcatinthesky Skin Problems 4 07-08-2007 09:23 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Aspirin
Crestor
Lipitor
Niaspan
Pravachol
  Simvastatin Tricor
Vytorin
Zetia
Zocor




TOP THANKED CONTRIBUTORS



JJ (25), yackedar (24), jenj770 (13), ARIZONA73 (10), rudiraven (10), Titchou (5), phil58 (4), AussieBloke (4), ladybud (4), Lenin (3)

Site Wide Totals

teteri66 (1180), MSJayhawk (1011), Apollo123 (909), Titchou (856), janewhite1 (823), Gabriel (761), ladybud (755), midwest1 (669), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 05:08 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!